Amantadine


#1

Can any one tell me their experiences on amantadine .. am due to start it soon and can hoping will help wit gait.  Will also be reducing Requip as giving me joint pain 


#2

Anyone out there ?


#3

Hello moonandstars

I'm here, but just a lowly earthling  :)

Sorry, can't help with advice on amantadine. My main symptoms were (and are) poor gait initiation, poor balance especially when turning, unreadable handwriting (unless I use my "wrong" hand which is incredibly slow), fine repetitive hand movements out of control  . . . I am on madopar, have been for about a year now. My consultant said at the beginning that gait problems are very difficult to improve with medication. I think mine are now very slightly better, but this maybe due to management rather than medication. I count in my head, tell myself "big steps" etc. But it all goes to pot when I'm stressed or preoccupied . . . the concentration required is very tiring too.

Not much help there . . . hope somebody else joins with some good advice in soon.

Best wishes

Sue


#4

Sorry moon and stars I can't help either . I am on ropinerole . Try the search box at the top of page .Put in amantadine and see what comes up . Hopefully you will find previous experiences from pwp on this treatment . I often search back for information . Best wishes . 


#5

Hi Moonandstars

I've been on Amantadine for more years than I can remember but after reading the other posts I'm wondering if it could be a side affect of this drug that is causing me to have such awful 'off' periods.

I've just left a message for my Parkinson Nurse Specialist to phone me back so I can talk to her about this.  If she has anything interesting to say, I'll let you know.

all the best

Casie


#6

Hi casi - your reply sounds ominous - what do you mean by awful off periods – please let me know what pd nurse says, as I was hoping amantadine might be good for me , as nothing so far has helped.


#7

Hi Moonandstars,

Bit nervous about writing this because I' ve tried twice already and lost it just before I went to post

I was prescribed Amantadine to help elongate the effects of the Stalevo I am taking and also to keep up the level of how well I felt.

Amantadine is like lots of other meds taken for PD - after many years it doesn't work as efficiently but I think it is still worth taking for as long as it works for you.

When I go "off", my legs are wobbly but at the same time, my calves are very stiff; I can't concentrate on anything and my breathing goes very fast - basically an anxiety attack.

Hope that's helpful

All the best

Casie


#8

Thank you casie - I started yesterday on amantadine and whether it is wishful thinking or not ,had a good day today.  I hope that my hopes won't be dashed again.  I hope things improve for you soon.


#9

Hi Casie,

Sorry to hear you've been losing posts. This can happen for a number of reason - I would really recommend that you write your posts in a saved word document on your computer and then copy and paste the text into a comment box on the forum - this is good practice for all online writing, something I do myself.

There's a post with some info on why text can disappear, and how to copy and paste into a text box if your browser doesn't just automatically let you.

Hope this helps!

Alethea


#10

Hi Alethea

I DON'T BELIEVE ITI

I just lost my post before I pressed the button and this time it wasn't my fault, I lost Internet!

 

I wasn't blaming the forum for losing posts,   It's me, I still think that I can type like I ;used to but I can't and keep pressing the wrong butttons, not saving my post so losing it,

 

All the best

Casie


#11

Hi Casie,

I didn't think you were blaming the forum, I was just trying to be helpful as it sounds really frustrating to have that happen repeatedly.

Hope your internet behaves itself!

Best wishes,
Alethea